Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 413, NWS Tulsa, OK

October 20, 1994Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 20, 1994, 9:09 AM CDT for Crawford County, Arkansas. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
Oct 20, 1994, 9:09 AM CDT (14:09 UTC)
Expired
Oct 20, 1994, 9:46 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Crawford County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 201410 RRA
SVRTUL
ARC033-201515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT THU OCT 20 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...SOUTHERN CRAWFORD COUNTY
 
AT 908 AM...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF
VAN BUREN MOVING SOUTHEAST AT 20 MPH. ALMA AND KIBLER ARE IN THE PATH OF
THIS STORM.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTN ING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DRIVE ONTO A FLOODED ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 4:49 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Oct 20, 4:49 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT THU OCT 20 1994

BEEN BUSY WITH SEVERE WEATHER SO WILL KEEP THIS VERY BRIEF. BIG BUST ON
MAX TEMP AT TUL YESTERDAY DUE TO SMALL PERSISTENT PATCH OF CLOUDS AND
ALSO PRECIP THIS MORNING HAS FALLEN IN AREAS WHERE I HAD NO POPS...WILL
TRY TO DO BETTER TODAY.

LOW LEVEL MOISTURE SHOULD REMAIN ABUNDANT THROUGH FRIDAY. WITH SEVERAL
WEAK SHORTWAVES MOVING ACROSS THE AREA...WILL KEEP TSTMS IN THE FCST
THROUGH THE PERIOD WITH HIGHEST POPS IN SE OK. MOST SIGNIFICANT
SHORTWAVE WILL AFFECT THE AREA LATE TONIGHT AND FRIDAY SO HIGHEST POPS
WILL BE AT THAT TIME.

BELIEVE ETA AND NGM ARE TOO FAST IN BRINGING SFC TROF AND DRIER AIR
INTO ERN OK FRIDAY AFTERNOON AS IS TYPICALLY THE CASE AND PREFER THE
AVN IN THIS REGARD. THIS WILL RESULT IN MAXES FRIDAY COOLER THAN THE
NGM MOS AND MINS FRIDAY NIGHT WARMER THAN THE NGM MOS. ALSO WENT WARMER
THAN THE NGM MOS AT TUL TODAY AND EVERYWHERE TONIGHT AS MINS SHOULD BE
AT OR ABOVE THIS MORNING`S READINGS.

WILL TRY TO HAVE ZONES OUT BY AROUND 500.

TUL 81/63/80/61/79  2332    MLC 83/65/80/63/80  3443
BVO 80/59/80/56/79  2332    IDB 81/65/78/64/79  5554

.TUL...N>ONE.

PLATE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 1:36 AM CDTSevere Thunderstorm WarningTSABenton54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.